MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LOCKING SCREW, FULLY THREADED T2 Ø5X40 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18965040S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "gamma nail is broken at the entry point of the femoral neck screw.Metal removal necessary." on the x-ray attached in the intake, we see that one of the distal locking screw is also broken.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to section d6a implant date.Although initially only a broken nail was reported and confirmed, physical examination revealed that one of the two locking screws was also broken.It was determined that the locking screw with lot code k1bc384 was broken approximately in the center of the shaft.Broken surface presents feature of a fatigue fracture.The intended use of a locking screw is not to take over the intended use of the temporary nail implant in the event of a nail fracture.According to the damage verified and since the nail broke in a fatigue fracture due to axial overload the biomechanical stresses on the whole construct increased and thus, broken locking screw was resulting.For further details and full context please refer to main investigation under complaint mfr # (b)(4).A review of the device history for the broken locking screw lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.According to available information a deficiency of the locking screw was not verified.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
LOCKING SCREW, FULLY THREADED T2 Ø5X40 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20665451
Report Number0009610622-2024-00910
Device Sequence Number8231261
Product Code HSB
UDI-Device Identifier04546540202499
UDI-Public(01)04546540202499(17)290430(10)K1BC384
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number18965040S
Device Lot NumberK1BC384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight70 KG